Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 12, 2016, 2:37 PM MST for 32 counties in North Dakota. It took effect at Dec 12, 2016, 5:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 2:37 PM MST (21:37 UTC)
- In effect from
- Dec 12, 2016, 5:00 PM MST
- Expired
- Dec 13, 2016, 9:15 AM MST
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS43 KBIS 122137 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 337 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH MONDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-130545- /O.NEW.KBIS.WC.Y.0012.161213T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 337 PM CST MON DEC 12 2016 /237 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-130545- /O.NEW.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 337 PM CST MON DEC 12 2016 /237 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ TUESDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
6 follow-up statements
219 WWUS43 KBIS 122149 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-130600- /O.CON.KBIS.WC.Y.0012.161213T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 349 PM CST MON DEC 12 2016 /249 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN 6 PM THIS EVENING AND NOON TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-130600- /O.CON.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 349 PM CST MON DEC 12 2016 /249 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ TUESDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 10 AM TUESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM TUESDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
663 WWUS43 KBIS 130013 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO 35 BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-130815- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 613 PM CST MON DEC 12 2016 /513 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING EARLY TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-130815- /O.CON.KBIS.WC.Y.0012.161213T0300Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 613 PM CST MON DEC 12 2016 /513 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ TUESDAY... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING EARLY TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
758 WWUS43 KBIS 130332 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CST MON DEC 12 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES ARE EXPECTED TO RANGE FROM 20 BELOW TO 35 BELOW ZERO ACROSS NORTH DAKOTA THIS EVENING THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-131145- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 932 PM CST MON DEC 12 2016 /832 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING EARLY TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-131145- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 932 PM CST MON DEC 12 2016 /832 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ TUESDAY... * WIND CHILL VALUES WILL RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING EARLY TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
932 WWUS43 KBIS 130621 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1221 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES TO 35 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-131430- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 1221 AM CST TUE DEC 13 2016 /1121 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-131430- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 1221 AM CST TUE DEC 13 2016 /1121 PM MST MON DEC 12 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
364 WWUS43 KBIS 130951 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 351 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY THROUGH TUESDAY MORNING... .WIND CHILL VALUES TO 35 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH TUESDAY MORNING. UNDER THESE CONDITIONS FROSTBITE TO EXPOSED SKIN WILL OCCUR WITHIN 30 MINUTES. NDZ001>005-009>013-017-021>023-025-036-037-131800- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 351 AM CST TUE DEC 13 2016 /251 AM MST TUE DEC 13 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ018>020-031>035-040>048-050-051-131600- /O.CON.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 351 AM CST TUE DEC 13 2016 /251 AM MST TUE DEC 13 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES TO 35 BELOW ZERO THROUGH TUESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
405 WWUS43 KBIS 131615 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1015 AM CST TUE DEC 13 2016 ...WIND CHILL ADVISORY NO LONGER IN EFFECT... .WIND CHILL VALUES OVER THE AREA HAVE RISEN ABOVE ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. NDZ001>005-009>013-017-021>023-025-036-037-131715- /O.CAN.KBIS.WC.Y.0012.000000T0000Z-161213T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON... WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY... GOODRICH...HARVEY...FESSENDEN...CARRINGTON...STEELE...TAPPEN... JAMESTOWN 1015 AM CST TUE DEC 13 2016 /915 AM MST TUE DEC 13 2016/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. $$ NDZ018>020-031>035-040>048-050-051-131715- /O.EXP.KBIS.WC.Y.0012.000000T0000Z-161213T1600Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN... CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG... BOWMAN...HETTINGER...FORT YATES...SELFRIDGE...SOLEN...LINTON... STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...KULM... WISHEK...ASHLEY...OAKES...ELLENDALE 1015 AM CST TUE DEC 13 2016 /915 AM MST TUE DEC 13 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES OVER THE AREA HAVE RISEN ABOVE ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 2:35 PM MST, 2 minutes earlier.
Area forecast discussion, Dec 12, 2:35 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 335 PM CST Mon Dec 12 2016 .SHORT TERM...(This evening through Tuesday) Issued at 317 PM CST Mon Dec 12 2016 Arctic high pressure and Wind Chill highlights are the main focus of the short term period. Currently, surface high pressure was situated along the Canadian and northern U.S. Rockies. Over north dakota, weak pressure falls and a light southwest winds over a good portion of central North Dakota, with pressure rises and stronger northwest winds across the west. Some area webcams are showing some drifting snow across the roads. Also a few obs showing haze and Fog/Up indicative of a little blowing snow. For tonight and Tuesday...For the most part, given short term model guidance looked reasonable. Did bump temperatures a little lower tonight and leaned toward the higher previous forecast guidance for winds on Tuesday. A steady wind of 8 to 15 mph overnight should keep temperatures from plummeting tonight, but will have to monitor as sky cover is limited and if we completely decouple from stronger winds aloft, we might drop even lower than forecast. With the steady winds, will need wind chill highlights across the forecast area. After coordination with FGF will split the CWA into two separate segments. The southwest and far south central into the southern James River Valley should not see quite the extent of frigid temperatures, and for not quite so long. A little warmer on Tuesday with highs mainly in the single digits above zero. Steady to occasional gusty winds will continue through Tuesday and will continue to mention patchy blowing snow through the short term period. .LONG TERM...(Tuesday night through Monday) Issued at 317 PM CST Mon Dec 12 2016 Cold temperatures and a shot of snow on Friday highlight the extended forecast. Deterministic models are in general agreement in the long term portion of the forecast. Continued cold Tuesday night through Thursday as Arctic high pressure remains over the area. Highs Wednesday and Thursday will be on either side of zero, but possibly into the lower teens over the southwest on Thursday. A complex upper level trough then swings from the Western U.S. into the central plains Friday through Saturday, followed by another surge of Arctic high pressure from the north. This will bring a large swath of precipitation across the central portion of the country Thursday night through Friday night. In our neck of the woods it appears the surge in Arctic high pressure keeps the more significant snow amounts south of the state. Models have been oscillating this qpf back and forth, toward and away from the forecast area, so there is still some uncertainty. Also, with such cold air over the area, Snow to liquid ratio's will likely be above Climatology, resulting in higher snow amounts. Will certainly need to monitor as we head through the week, but we could see some accumulating snows south with possibly little or no accumulation north. Following the snow, we will likely see the coldest air of this entire Arctic outbreak. Sub-zero highs are expected Saturday with morning lows Saturday and Sunday of 10 to 25 below zero. On the brighter side, after Sunday morning, upper flow becomes more zonal and the Arctic air retreats north. More normal temperatures, with highs in the 20s and lows in the single digits are expected as we head into Christmas Week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 317 PM CST Mon Dec 12 2016 Mainly VFR conditions at taf sites through the 18Z taf period. Lake effect MVFR stratus layer possible on and off at KBIS. Elsewhere an occasional MVFR layer is possible due to the Arctic airmass, however in general VFR will be the rule. West to northwest surface flow through the forecast period. Gusty winds to around 25kts at times this afternoon and again late Tuesday morning. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM CST /8 PM MST/ this evening to 10 AM CST /9 AM MST/ Tuesday for NDZ018>020-031>035-040>048-050-051. Wind Chill Advisory until noon CST /11 AM MST/ Tuesday for NDZ001>005-009>013-017-021>023-025-036-037. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Dec 12, 11:06 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1206 PM CST MON DEC 12 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131815- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1206 PM CST MON DEC 12 2016 /1106 AM MST MON DEC 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY BLOWING AND DRIFTING SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS WIND CHILL VALUES TO 35 BELOW ZERO ARE EXPECTED MAINLY AT NIGHT AND THROUGH THE MORNING HOURS TUESDAY THROUGH SUNDAY. PATCHY BLOWING AND DRIFTING SNOW IS ANTICIPATED TUESDAY THROUGH WEDNESDAY. ACCUMULATING SNOW IS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.